We've updated our privacy policy.

My question is about sleeping pills

7 posts
Was this reply useful? Learn more...
   
[-]
Croweater +0 points · 3 months ago Original Poster

I thought I had insomnia so I have been taking Temazepam for about a month now. It has been extremely helpful and I'm sleeping so well now. However, my doctor had me do a sleep study and although I don't have the final results yet the sleep technician told me "You definitely have OSA".

At this point I am waiting for the second part of the sleep study (titration?) to be done. In the interim, I am continuing to take Temazepam because without it I sleep terribly. I'm told my many that using a sleeping pill in combination with untreated OSA is a very bad thing to do.

I know the prudent thing to do is stop using Temazepam and wait for CPAP to resolve the OSA issues. But the process takes so damn long and quality sleep is essential IMO.

I'm rambling, but I just wanted to know if anyone had any thoughts/experience on this...

21 posts
Was this reply useful? Learn more...
   
[-]
sleepbandit +0 points · 3 months ago

Sounds like you have sleep anxiety in addition to OSA and that the Temazepam helps you to relax. I can say I had similar sleep anxiety issues, but I don't like sleep medication. Only recently I found out I have mild OSA. However, since treating it my sleep anxiety has diminished greatly. Now that I can get into a deep sleep and feel better in the morning, I am excited to go to bed. I believe your sleep anxiety will diminish once your OSA is treated. And from there you will likely be able to start tapering off the Temazepam. Getting off a benzo can be challenging. Has to be done slowly.

1,682 posts
bio
Was this reply useful? Learn more...
   
[-]
Sierra +0 points · 3 months ago Sleep Innovater

Here is a link to a site which is dedicated to helping people sleep without sleeping pills. I believe it has some information on how to wind down use of sleeping pills. But, you should seek the advice of your doctor too when discontinuing medication. This site was originated by a pharmacist and university professor that became alarmed at the side effects of sleeping pills especially in seniors. I found many of the tips there very helpful.

Sleepwell - It's no Dream

Topic locked due to inactivity. Start a new topic to engage with active community members.
Please be advised that these posts may contain sensitive material or unsolicited medical advice. MyApnea does not endorse the content of these posts. The information provided on this site is not intended nor recommended as a substitute for advice from a health care professional who has evaluated you.